Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 63, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 21, 2011, 7:25 PM EDT for Ionia County, Montcalm County, Michigan. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 7:25 PM EDT (23:25 UTC)
- Expired
- Jun 21, 2011, 8:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ionia County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 36 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:35 PM EDT | TSTM WND GST 60 | Wnw Greenville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS53 KGRR 212325
SVRGRR
MIC067-117-220030-
/O.NEW.KGRR.SV.W.0063.110621T2325Z-110622T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 830 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOWARD CITY TO LAKE ODESSA..AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... IONIA...
EDMORE... STANTON... HUBBARDSTON...
SARANAC... LAKE ODESSA... BELDING...
PORTLAND... FERRIS TWP... LANGSTON...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4278 8531 4329 8531 4330 8552 4347 8556
4346 8484 4284 8484
TIME...MOT...LOC 2326Z 241DEG 21KT 4342 8546 4287 8530
WIND...HAIL 60MPH 1.00IN
$$
COBB3 follow-up statements
882
WWUS53 KGRR 212343
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 PM EDT TUE JUN 21 2011
MIC067-117-220030-
/O.CON.KGRR.SV.W.0063.000000T0000Z-110622T0030Z/
IONIA MI-MONTCALM MI-
743 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM AND
IONIA COUNTIES UNTIL 830 PM EDT...
AT 741 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MORLEY TO IONIA...MOVING NORTHEAST AT 25 MPH.
A 60 MPH WIND GUST WAS REPORTED IN GREENVILLE AT 740 PM.
LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... IONIA...
EDMORE... STANTON... HUBBARDSTON...
BELDING... PORTLAND... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... CORAL... AMBLE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4289 8518 4307 8526 4329 8531 4330 8545
4347 8556 4346 8485 4284 8484
TIME...MOT...LOC 2343Z 241DEG 21KT 4347 8542 4298 8507
WIND...HAIL 60MPH 1.00IN
$$
JK145
WWUS53 KGRR 220004
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
804 PM EDT TUE JUN 21 2011
MIC067-117-220030-
/O.CON.KGRR.SV.W.0063.000000T0000Z-110622T0030Z/
IONIA MI-MONTCALM MI-
804 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM AND
NORTHERN IONIA COUNTIES UNTIL 830 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF MORLEY TO 5 MILES
SOUTHWEST OF HUBBARDSTON...MOVING NORTHEAST AT 25 MPH. AREAS TO THE
EAST OF STANTON...INCLUDING FERRIS TOWNSHIP...MAY SEE DAMAGING WINDS
AS HIGH AS 75 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... IONIA... EDMORE...
STANTON... BELDING... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... AMBLE... CRYSTAL...
ENTRICAN... VESTABURG... SIX LAKES...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4289 8518 4301 8520 4322 8530 4329 8531
4330 8534 4347 8542 4346 8485 4293 8484
TIME...MOT...LOC 0003Z 241DEG 21KT 4348 8532 4305 8492
WIND...HAIL 75MPH 1.00IN
$$
JK494
WWUS53 KGRR 220028
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 PM EDT TUE JUN 21 2011
MIC067-117-220038-
/O.EXP.KGRR.SV.W.0063.000000T0000Z-110622T0030Z/
IONIA MI-MONTCALM MI-
828 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM AND NORTHERN IONIA
COUNTIES WILL EXPIRE AT 830 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4289 8518 4301 8520 4322 8530 4329 8531
4330 8534 4347 8542 4346 8485 4293 8484
TIME...MOT...LOC 0028Z 241DEG 21KT 4355 8514 4312 8474
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 4:15 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EDT TUE JUN 21 2011 LATEST UPDATE...ALL EXCEPT AVIATION... .SYNOPSIS...(415 PM EDT TUE JUN 21 2011) A WARM FRONT WILL LIFT NORTH INTO NORTHERN LOWER MICHIGAN TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTHWEST LOWER MICHIGAN THIS EVENING AND TONIGHT AS THE WARM FRONT LIFTS SLOWLY NORTH. SOME STORMS MAY BE SEVERE THIS EVENING WITH VERY HEAVY RAIN AND STRONG WINDS BEING THE MAIN THREATS. A COLD FRONT WILL SWEEP THROUGH THE AREA ON WEDNESDAY WITH ADDITIONAL SHOWERS AND STORMS. COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY NIGHT AS A SLOW MOVING AREA OF LOW PRESSURE DRIFTS THROUGH THE GREAT LAKES REGION. IT WILL BE COOLER AS WE HEAD INTO WEDNESDAY AND THURSDAY WITH COOLER AIR AND CLOUDS SPREADING INTO THE REGION. && .SHORT TERM...(415 PM EDT TUE JUN 21 2011) (TONIGHT THROUGH THURSDAY NIGHT) SEVERE STORMS REMAIN A POSSIBILITY THIS EVENING AS HIGH INSTABILITY IS IN PLACE. A STORM NEAR HOLLAND WENT UP RAPIDLY AS OF 400 PM. IT REMAINS A HIGH CAPE LOW SHEAR ENVIRONMENT SO PULSE STORMS ARE ANTICIPATED. VERY HEAVY...TORRENTIAL RAINS AND DAMAGING WINDS WILL BE THE MAIN THREATS IN WET MICROBURSTS. A WARM FRONT EXTENDS FROM NEAR MUSKEGON TO ST. JOHNS AT 400 PM WHICH IS FORECAST TO SLOWLY LIFT NORTHWARD TONIGHT. STORMS MAY BEGIN TO INCREASE IN COVERAGE IN THE NEXT COUPLE HOURS IN THE WARM SECTOR OVER SOUTHERN LOWER MICHIGAN. IN ADDITION...STORMS MAY INCREASE NEAR THE WARM FRONT AS WE HEAD FURTHER INTO THE EVENING AS A LOW LEVEL JET BEGINS TO INCREASE SLIGHTLY. AS WAS STATED EARLIER...THIS EVENING IS A TOUGH CONVECTIVE FORECAST GIVEN THE LACK OF A SIGNIFICANT TRIGGER. DEGREE OF INSTABILITY IS A CONCERN WITH MEAN LAYER CAPES IN EXCESS OF 4000 J/KG JUST SOUTH OF THE FORECAST AREA. PARAMETERS ON WEDNESDAY DO NOT LOOK AS GOOD FOR SEVERE WEATHER WITH LESS INSTABILITY. THE UPPER LOW WILL BE IN CLOSER PROXIMITY THOUGH WHICH WILL PROVIDE BETTER UPPER SUPPORT. HEAVY RAIN WILL REMAIN A THREAT UNTIL THE DEEPER MOISTURE IS SHUNTED EAST BY THE EVENING HOURS. COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE UPPER LOW DRIFTS OVERHEAD. HIGHS ON THURSDAY IN PORTIONS OF THE FORECAST AREA MIGHT NOT HIT 70 DEGREES. && .LONG TERM...(415 PM EDT TUE JUN 21 2011) (FRIDAY THROUGH TUESDAY) CHILLY AIR WILL BE OVER THE GREAT LAKES BY FRIDAY AS THE UPPER LOW DRIFTS NE INTO QUEBEC AND BRINGS H8 TEMPS OF 8C OVERHEAD. MAINLY CLOUDY SKIES AND LINGERING SHOWERS WILL CAUSE TEMPS TO STRUGGLE TO REACH THE 70S IN MANY AREAS. AN EXTENDED PERIOD OF DRY WEATHER SHOULD FOLLOW FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE DRIFTS SLOWLY BY. TEMPS WILL GRADUALLY RETURN TO NORMAL LEVELS BY THE END OF THE WEEKEND. THE NEXT CHANCE OF RAIN APPEARS TO HOLD OFF UNTIL MONDAY NIGHT INTO TUESDAY WITH AN APPROACHING COLD FRONT. THIS FRONT APPEARS TO BE WEAKENING AS IT RUNS INTO THE UPPER RIDGE...THEREFORE WILL ONLY MENTION SLGT CHANCE POPS. && .AVIATION...(142 PM EDT TUE JUN 21 2011) A MIX OF VFR AND MVFR WAS ACROSS THE REGION EARLY THIS AFTERNOON. WITH INCREASED MIXING THIS SHOULD TREND MORE TOWARD VFR. HOWEVER DEEPER MOISTURE ARRIVES LATE TONIGHT AND ALONG WITH HIGH DEW POINTS...EXPECT CEILINGS AND VSBYS TO LOWER TO PREDOMINATELY MVFR AFTER MIDNIGHT. TRENDS SHOULD THEN IMPROVE BACK TO VFR LATE WEDNESDAY MORNING AS A BRISK SOUTHERLY WIND DEVELOPS. BEST CHANCE FOR THUNDERSTORMS AROUND THE TAF SITES WILL COME THIS EVENING FROM ROUGHLY 22Z TO 06Z. BUT EVEN OUTSIDE THIS TIME FRAME THERE COULD BE ISOLATED STORMS. SHOULD BE A LULL IN THE STORMS LATE WEDNESDAY MORNING INTO EARLY AFTERNOON. && .MARINE...(415 PM EDT TUE JUN 21 2011) A FAIRLY BAGGY GRADIENT WILL BE IN PLACE OVER LAKE MICHIGAN THE NEXT COUPLE OF DAYS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. THERE ARE A COUPLE TIMES WHERE THE WIND COMES UP A BIT (WED MORNING AND AGAIN THURS MORNING) WHICH MAY PUSH WAVES INTO THE 2-3 FOOT RANGE...BUT OVERALL A FAIRLY QUITE NEXT 48 HOURS. FOG CONTINUES TO BE A THREAT OUT ON THE LAKE TONIGHT AS WARM MOIST AIR RIDES OVER THE COOLER LAKE WATERS. GIVEN SATELLITE IMAGERY AND WEBCAMS NOT SHOWING MUCH IN THE WAY OF THICK FOG WILL NOT ISSUE A MARINE DENSE FOG ADVISORY AT THIS TIME. WILL CONTINUE TO MONITOR. && .HYDROLOGY...(415 PM EDT TUE JUN 21 2011) THREAT FOR LOCALLY TORRENTIAL HEAVY RAIN CONTINUES WITH ANY STORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT. GIVEN THE LOW CONFIDENCE IN STORM DEVELOPMENT AND COVERAGE NOT PLANNING ON ISSUING ANY FLOOD WATCHES AT THIS TIME. PRECIPTABLE WATER VALUES WILL BE ON THE ORDER OF 1.75 TO 2.00 INCHES THROUGH TONIGHT. MOISTURE TRANSPORT VECTORS AT 850MB CONTINUE TO INDICATE A PUSH OF MOISTURE TONIGHT INTO WEDNESDAY MORNING. SO...GIVEN A TROPICAL AIRMASS IN PLACE AND A WARM FRONT IN THE VICINITY VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY INTO WEDNESDAY MORNING. DEEPER MOISTURE BEGINS TO SHUNT OFF TO THE EAST AS EARLY AS MID MORNING WEDNESDAY. THE HEAVY RAIN THREAT SHOULD BE OVER BY 21Z OR SO WEDNESDAY EVENING. USGS GAGE DATA INDICATES THAT MOST SITES ARE IN THE 50-75 PCT OF NORMAL RANGE...SO THERE THERE IS SOME ROOM FOR LOCALLY HEAVY RAINFALL ON THE MAINSTEM RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: JK AVIATION: JK MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT TUE JUN 21 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1240 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING...ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96 CORRIDOR. A WARM FRONT WILL BE SITUATED NEAR INTERSTATE 96 THIS AFTERNOON AND EVENING. HEAT AND HUMIDITY WILL BUILD TO THE SOUTH OF THE FRONT THIS AFTERNOON...WHICH WILL LIKELY RESULT IN SCATTERED STORMS...SOME OF WHICH MAY BE SEVERE. THE MAIN THREATS FROM STORMS THIS AFTERNOON AND EVENING WILL BE TORRENTIAL RAIN AND STRONG WINDS. WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. STORM MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. THE MAIN TIME FRAME OF CONCERN WILL BE FROM 200 PM THROUGH 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96. ACTIVATION MAY BE NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING. LMZ844>849-220900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1240 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS... FREQUENT LIGHTING AND TORRENTIAL RAIN EXISTS THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. STORM MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. AREAS OF DENSE FOG MAY RESULT IN SUDDEN CHANGES TO VERY LIMITED VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...AN AREAS OF DENSE FOG ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. ACTIVATION MAY BE NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING. MEADE DUKE
In the hours before
Local storm report, Jun 21, 7:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
710 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD 5 NNW WAYLAND 42.74N 85.66W
06/21/2011 ALLEGAN MI AMATEUR RADIO
6-8 INCHES OF STANDING WATER IN DOWNTOWN MOLINE AT THE
INTERSECTION OF 12TH ST AND 144TH AVE.
&&
KHOOGLocal storm report, Jun 21, 7:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
711 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 WNW WHITE CLOUD 43.58N 85.79W
06/21/2011 E1.00 INCH NEWAYGO MI TRAINED SPOTTER
&&
KHOOGLocal storm report, Jun 21, 7:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
714 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LAWRENCE 42.22N 86.05W
06/21/2011 M1.00 INCH VAN BUREN MI TRAINED SPOTTER
&&
KHOOGLocal storm report, Jun 21, 7:15 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL ATHENS 42.09N 85.24W
06/21/2011 M1.00 INCH CALHOUN MI TRAINED SPOTTER
&&
KHOOGLocal storm report, Jun 21, 7:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD JENISON 42.91N 85.82W
06/21/2011 OTTAWA MI TRAINED SPOTTER
ESTIMATED ONE FOOT OF STANDING WATER ON BALDWIN ST
BETWEEN MAIN ST AND COTTONWOOD DR.
&&
KHOOGLocal storm report, Jun 21, 7:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 SSW CASCADE 42.88N 85.52W
06/21/2011 KENT MI COUNTY OFFICIAL
*** 4 INJ *** TWO CIVILIAN HANGARS DAMAGED... ONE
SIGNIFICANTLY AT THE GERALD R. FORD INTERNATIONAL
AIRPORT.
&&
KHOOGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:39 AM EDT | Special Weather Statement | GRR | Newaygo | 81 min |
| Jun 21, 4:20 PM EDT | Special Weather Statement | GRR | Ottawa | 40 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Ottawa | 59 min |
| Jun 21, 5:29 PM EDT | Areal Flood Advisory | GRR | Muskegon, Ottawa | 18 hr |
| Jun 21, 5:29 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Muskegon, Ottawa | 61 min |
| Jun 21, 5:39 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 64 min |
| Jun 21, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Ottawa | 61 min |
| Jun 21, 6:03 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 43 min |
| Jun 21, 6:14 PM EDT | Areal Flood Advisory | GRR | Allegan, Van Buren | 6 hr |
| Jun 21, 6:20 PM EDT | Flash Flood Warning | GRR | Ottawa | 17 hr |
| Jun 21, 6:25 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 50 min |
| Jun 21, 6:26 PM EDT | Tornado Warning | GRR | Allegan | 34 min |
| Jun 21, 6:28 PM EDT | Areal Flood Advisory | GRR | Kent | 17 hr |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 83 min |
| Jun 21, 6:39 PM EDT | Areal Flood Advisory | GRR | Newaygo, Oceana | 17 hr |
| Jun 21, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 46 min |
| Jun 21, 7:00 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 45 min |
| Jun 21, 7:03 PM EDT | Flash Flood Warning | GRR | Kent | 3 hr |
| Jun 21, 7:21 PM EDT | Areal Flood Advisory | GRR | Calhoun | 4 hr |
| Jun 21, 7:59 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.